Tuesday, June 17, 2008

again

Welp, my kid extubated himself again today. I just talked to his day nurse. She was changing yet another "giant poop" and Robbie coughed and out came the tube.
She said he just laid there and looked like "What?!"

She suspects he had outgrown his tube. He gained another 80 grams (that puts him at 1lb 15oz!) and she said they choose the tube size based on weight.

So he has yet another fresh tube and a clean butt. And is now apparently sleeping peacefully.

Since he extubated himself the other day, every time I warn the nurses they say "I heard!" so he already had a reputation. I suddenly picture Little Johnny jokes only "Little Robbie."

Fortunately (?) they all seemed amused by it, not annoyed.

She did say he seemed a little puffy and may need some lasix to get rid of some water. Apparently that is common when they gain weight quickly. I'm told I don't need to worry.


In other news- not sure if you saw mrs. spits comment on my last blog- but apparently the scalp tinglies is a labetilol thing (That's the BP med they just took me off of.) I went and looked it up and sure enough- it's listed as a side effect. Perhaps I'm NOT going to die of a brain aneurysm after all. I'm still going to call the doctor because I was told to, but I do feel relieved about it. It's weird to not feel part of your head.


David has his doctor's appointment this morning. I don't expect answers today. I figure they'll either do some tests or send him to a urologist, but either way, we won't know anything right away. But at least he's there. Essentially- he had a fairly significant amount of blood in his underwear. I found it when sorting the laundry. He acted like it was no big deal. I nearly had a nervous breakdown.

We wait and see.

Keep praying.

--Trish

7 comments:

Two Hands said...

What a lot you are going through right now! I truly hope there is nothing serious going on with David and that your son straightens out and quits extubating himself. I am glad though, that your scalp tinglies are just a side effect. Every time I have a headache I think about my great-Grandmother who died of an aneurysm, so I can sympathize with the hypochondriac thing.
Thinking of you today and hoping that things improve.

Mrs. Spit said...

Glad I could make you feel better. Fortunately my pharmacist warned me about this, so I didn't go nuts when it happened.

Praying for you all.

Amy said...

Little troublemaker, isn't he? :) Glad he's doing well and gaining weight. Almost 2 lbs! Woohoo!
Keep us posted on David.

Jess said...

He's such a little stinker! :) He needs to quit extubating himself before he gives you a heart attack. I'm really glad your numb feeling is drug related. Good thoughts and prayers for David sent your way.

Robyn said...

Robbie needs to quit doing that! Hopefully it won't happen again. As for David, I have had kidney stones and boy they aren't fun. If that's what it is hopefully he can pass it on his own! Keep us updated!

Heather said...

I love that he's getting bigger! That's so exciting. I concur, lasix is no big deal and it will help prevent fluid from building in his lungs, too. He's doing great! My thoughts are with your family always.

Wifezzilla said...

wow, you have a lot going on right now.

i love the updates and wish the nest for baby Robbie.

i am on Labetalol and recently just changed my doseage because of some dizzy spells i was having. can you please share with me where you found the side effects? so far i hadn't seen any that were noteable, but i may not have been looking hard enough. take care!